Fill This Form To Receive Instant Help

Help in Homework
trustpilot ratings
google ratings


Homework answers / question archive / University of North Carolina, Wilmington - CLR 440 Chapter 36: Lower Respiratory Disorders McCuistion: Pharmacology: A Patient-Centered Nursing Process Approach, 9th Edition MULTIPLE CHOICE 1)The nurse is caring for a patient recently diagnosed with mild emphysema and provides teaching about the disease and medications for treatment

University of North Carolina, Wilmington - CLR 440 Chapter 36: Lower Respiratory Disorders McCuistion: Pharmacology: A Patient-Centered Nursing Process Approach, 9th Edition MULTIPLE CHOICE 1)The nurse is caring for a patient recently diagnosed with mild emphysema and provides teaching about the disease and medications for treatment

Nursing

University of North Carolina, Wilmington - CLR 440

Chapter 36: Lower Respiratory Disorders

McCuistion: Pharmacology: A Patient-Centered Nursing Process Approach, 9th Edition

MULTIPLE CHOICE

1)The nurse is caring for a patient recently diagnosed with mild emphysema and provides teaching about the disease and medications for treatment. Which statement by the patient indicates understanding of the medication regimen?

    1. “I should use albuterol when my symptoms worsen.”
    2. “I will need to take oral prednisone on a daily basis.”
    3. “My provider will prescribe prophylactic antibiotics.”
    4. “My symptoms are reversible with proper medications.”

 

  1. The nurse is preparing to administer epinephrine to a patient who is experiencing an acute bronchospasm. The nurse understands that because epinephrine is a nonselective alpha- and beta-adrenergic agonist, the patient will experience which effects?
    1. Decreased blood pressure
    2. Anticholinergic effects
    3. A shorter duration of therapeutic effects
    4. Cardiac and pulmonary effects
  2. A patient will be discharged home with albuterol (Proventil) to use for asthma symptoms. What information will the nurse include when teaching this patient about this medication?
    1. Failure to respond to the medication indicates a need for a higher dose.
    2. Monitor for hypoglycemia symptoms when using this medication.
    3. Palpitations are common with this drug even at normal, therapeutic doses.
    4. Overuse of this medication can result in airway narrowing and bronchospasm.
  3. A patient will begin using ipratropium bromide (Atrovent), albuterol (Proventil), and an inhaled glucocorticoid medication (steroid) to treat chronic bronchitis. When teaching this patient about disease and medication management, the nurse will instruct the patient to administer these medications in which order?
  1. Albuterol, ipratropium bromide, steroid
  2. Albuterol, steroid, ipratropium bromide
  3. Ipratropium bromide, albuterol, steroid
  4. Steroid, ipratropium bromide, albuterol
  1. A provider has prescribed ipratropium bromide/albuterol sulfate (Combivent) for a patient who has chronic obstructive pulmonary disease (COPD). The nurse explains that this combination product is prescribed primarily for which reason?
    1. To be more convenient for patients who require both medications
    2. To improve compliance in patients who may forget to take both drugs
    3. To increase forced expiratory volume, an indicator of symptom improvement
    4. To minimize the side effects that would occur if the drugs are given separately
  2. The nurse is teaching a patient who will begin taking oral theophylline (Theo-Dur) when discharged home from the hospital. What information will the nurse include when teaching the patient about this drug?
    1. An extra dose should be taken when symptoms worsen.
    2. Anorexia and gastrointestinal upset are unexpected side effects.
    3. Avoid caffeine while taking this medication.
    4. Food will decrease the amount of drug absorbed.
  3. The nurse is caring for a patient who is receiving intravenous theophylline. The patient complains of headache and nausea. The nurse will contact the provider to
    1. change the medication to an oral theophylline.
    2. obtain an order for a serum theophylline level.
    3. request an order for an analgesic medication.
    4. suggest an alternative methylxanthine medication.
  4. The nurse is caring for a patient who will begin taking theophylline at home. During the assessment, the nurse learns that the patient smokes. The nurse reports this to the provider and will expect the provider to
    1. decrease the dose of theophylline.
    2. increase the dose of theophylline.
    3. keep the theophylline dose as ordered.
    4. discontinue the theophylline.

 

  1. A patient who has been taking theophylline at home reports having palpitations and jitteriness. What action will the nurse take?
    1. Ask the patient if herbal medications are used.
    2. Notify the provider to report theophylline toxicity.
    3. Recommend that the patient increase fluid intake.
    4. Request an order for renal function studies.
  2. The nurse provides teaching for patient who will begin taking montelukast sodium (Singulair). The patient reports sensitivity to aspirin. Which statement by the patient indicates a need for further teaching?
    1. “I will need to have periodic laboratory tests while taking this medication.”
    2. “I will not take ibuprofen for pain or fever while taking this drug.”
    3. “I will take one tablet daily at bedtime.”
    4. “I will use this as needed for acute symptoms.”
  3. A patient who uses an inhaled glucocorticoid medication reports having a sore tongue. The nurse notes white spots on the patient’s tongue and oral mucous membranes. After notifying the provider, the nurse will remind the patient to perform which action?
    1. Avoid using a spacer with the inhaled glucocorticoid medication.
    2. Clean the inhaler with hot, soapy water after each use.
    3. Consume yogurt daily while using this medication.
    4. Rinse the mouth thoroughly with water after each use.
  4. A patient will begin using an albuterol metered-dose inhaler to treat asthma symptoms. The patient asks the nurse about the difference between using an oral form of albuterol and the inhaled form. The nurse will explain that the inhaled form of albuterol
    1. has a more immediate onset than the oral form.
    2. may cause more side effects than the oral preparation.
    3. requires an increased dose in order to have therapeutic effects.
    4. will not lead to tolerance with increased doses.
  5. The nurse is performing a medication history on a patient who reports long-term use of montelukast (Singulair) and an albuterol metered-dose inhaler (Proventil). The nurse will contact the provider to discuss an order for which laboratory tests?
    1. Cardiac enzymes and serum calcium
    2. Electrolytes and a complete blood count
    3. Liver function tests and serum glucose
    4. Urinalysis and serum magnesium
  6. The nurse is caring for a patient diagnosed with COPD who has been prescribed tiotropium. Which statement will the nurse include in the education?
    1. Remove the capsules from the packaging and place in your 7-day med box.
    2. If you experience dry mouth, stop taking the medication immediately.
    3. Use tiotropium as needed for sudden breathing problems.
    4. Tiotropium works by relaxing and dilating the bronchioles.

 

Option 1

Low Cost Option
Download this past answer in few clicks

3.83 USD

PURCHASE SOLUTION

Already member?


Option 2

Custom new solution created by our subject matter experts

GET A QUOTE